MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SMALL PERIPHERAL CUTTING BALLOON; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24658
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal portion of the catheter separated.A 4.00mm/1.5cm/140cm small peripheral cutting balloon was selected for use.During preparation, it was noted that when the outer/protective sheath was removed, the distal portion of the catheter became separated.The device was never in the patient's body.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the distal portion of the catheter separated.A 4.00mm/1.5cm/140cm small peripheral cutting balloon was selected for use.During preparation, it was noted that when the outer/protective sheath was removed, the distal portion of the catheter became separated.The device was never in the patient's body.The procedure was completed with another of same device.No patient complications were reported.It was further reported that the patient was fine post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was returned with the balloon protector partially removed the device and the proximal balloon folds were found to be unfolded.The investigator was unable to apply a vacuum to the device as per preparation instructions due to a shaft break.For investigation purposes the investigator removed the balloon protector with a little resistance experienced as negative pressure could not be applied to the device.The balloon protector's inner diameter was verified at 0.0435 inch using a calibrated pin gauge.A visual examination identified that the balloon was not subjected to positive pressure.The balloon material and blades of the device were visually and microscopically examined, and no issues were noted that may have potentially contributed to the complaint incident.All blades were fully bonded to the balloon material.A visual and tactile examination found the shaft polymer extrusion to be completely detached at the guidewire port.This type of damage is consistent with excessive tensile force being applied to the device.A visual and tactile examination found no kinks or damage to the hypotube of the device.A visual and microscopic investigation identified no damage or any issues with the markerbands of the device that could have contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
SMALL PERIPHERAL CUTTING BALLOON
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10282725
Report Number2134265-2020-09417
Device Sequence Number11407508
Product Code PNO
UDI-Device Identifier08714729819714
UDI-Public08714729819714
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K070951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number24658
Device Catalogue Number24658
Device Lot Number0024273265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer07/16/2020
08/12/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date07/23/2020
08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1